Blocked Again After Nasal Decongestant Spray?Bring the Product to a Review
Breath & MouthArticlePersistent or worsening stuffiness deserves a review of the exact spray and how long you have used it.

Speak to your GP if stuffiness persists or worsens after using a nasal decongestant. Bring the product and its leaflet to the conversation.1
“Why does my nose feel blocked again?”
NHS1 guidance says decongestants provide short-term relief. Using nasal decongestant sprays or drops for too long can make stuffiness worse. This warning concerns decongestants, rather than every kind of nasal spray.1
Try: “This is the product I have been using, and this is how long I have used it. My symptoms now feel like this. Can we review what I should do next?”1
“What else do you need to know?”
Tell the pharmacist or GP about other medicines and your health history. Mention pregnancy or breastfeeding if relevant; suitability needs individual advice. Use the leaflet to help identify questions about your exact medicine.1
Ask: “Which instructions apply to this product and my circumstances?”1
Is It My Breath? includes a visit script. Use it to organize the questions you want answered at your appointment. See the book.
This article is for general educational purposes only and is not medical advice. It isn't a substitute for diagnosis or treatment from a qualified healthcare professional who knows your health history. Please don't ignore professional advice or delay getting care because of something you read here. If you think you may be having a medical emergency, call 911 or your local emergency number right away. Girl Playbook does not endorse any specific product, test, or provider.
Girl Playbook sells this book. It provides education and worksheets, not individualized medical care.
Sources
The research behind this article, in the order it’s cited. How we source our articles.
Spotted something out of date? Tell us and we’ll check it.


